TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


General Health This forum is for any questions or concerns about your health and wellbeing.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Symphony. Offline
"You're the only light."
Experienced TeenHelper
******
 
Symphony.'s Avatar
 
Name: Sarah
Age: 20
Gender: Female
Location: USA.

Posts: 619
Blog Entries: 29
Join Date: December 10th 2011

Weird reaction from medication? - December 17th 2011, 12:15 PM

One of my medications for OCD has recently been upped from 50 mg to 75. I can't buy it in 75 mg, so I have to take a pill and a half. Now, whenever I take my medication in the morning, I'll feel like the pill is stuck in my throat. I know that's normal to feel on a small scale, but I won't feel it just a little bit- it will be almost unbearable. I'll call my psychiatrist on Monday (he doesn't work on the weekend), but do you guys have any advice until then? This has only started since I changed my dosage.
   
  (#2 (permalink)) Old
Never Forget Hope
I can't get enough
*********
 
escape_thereal_world's Avatar
 
Name: Kelly
Age: 28
Gender: Female
Location: Charleston, SC

Posts: 3,097
Blog Entries: 98
Join Date: January 7th 2009

Re: Weird reaction from medication? - December 17th 2011, 03:06 PM

Do you take both at the same time? Is it actually just too much to swallow? That can cause that feeling. Or drinking with the pills can help sometimes.

Otherwise, I'm not sure why you would be having that sort of reaction. Since you have taken it beforehand, it's not an allergic reaction. And that sort of feeling isn't generally a side effect.

But definitely call your doctor and see what he suggests. I could be wrong about this medications side effects. It's just not a common one :P

So - try to drink more when you take them. Don't take them at once, but one at a time.

Good luck!
   
  (#3 (permalink)) Old
punk rocker with attitude
Senior TeenHelper
*******
 
Pessimistic Panda's Avatar
 
Name: Jennifer
Age: 33
Gender: Female
Location: Three rivers Mi

Posts: 914
Blog Entries: 5
Join Date: January 6th 2009

Re: Weird reaction from medication? - December 17th 2011, 03:16 PM

It depends on the pill, I would assume it could be the fact that the one pill is in half sometimes it feels like the pill I'm swollowing when it's in half stick to my throat. I'm almost sure I'm over reacting but feel free to call your pshyc doctor monday and see what he says you could do.


You can't live a positive life with a negative mind and if you have a positive outcome you have a positive income and just to have more positivity and just to kind of laugh it off. ~ Miley Cyrus




  Send a message via MSN to Pessimistic Panda Send a message via Yahoo to Pessimistic Panda  
  (#4 (permalink)) Old
youbetheanchor Offline
Member
Average Joe
***
 
youbetheanchor's Avatar
 
Name: Jon
Age: 24
Gender: Male

Posts: 124
Join Date: October 2nd 2011

Re: Weird reaction from medication? - December 17th 2011, 04:04 PM

It's most likely a psychological thing with the difference in sizes. Like I can swallow my meds because I'm used to that size but I went to take a Tylenol the other day and it was 3 times harder.


"And if you sing to me sweet until then, I may never sail Virginia again"
~Jon
  Send a message via AIM to youbetheanchor Send a message via Skype™ to youbetheanchor 
  (#5 (permalink)) Old
Lottie Offline
Retro TH'er- since 2007.
Regular TeenHelper
*****
 
Lottie's Avatar
 
Name: Lottie
Age: 29
Gender: Female
Location: Iraw!

Posts: 378
Blog Entries: 269
Join Date: January 5th 2009

Re: Weird reaction from medication? - December 17th 2011, 11:41 PM

Try taking your meds with water and then quickly follow it with a yogurt. Sometimes it can need a little help getting down- especially in the mornings. Also, if you have ever OD'ed this can happen too as it's a psychological feeling. With that the yogurt helps too
   
  (#6 (permalink)) Old
Kate* Offline
Newsletter Tips Writer
Outside, huh?
**********
 
Kate*'s Avatar
 
Name: Katie
Age: 31
Gender: Female
Location: Ohio

Posts: 4,645
Join Date: January 6th 2009

Re: Weird reaction from medication? - December 18th 2011, 04:05 AM

This can happen sometimes if pills are different or weird sizes. It's probably nothing to worry about. It's also possible that you've scratched the back of your thoat somehow and it feels a little weird. If that's the case it will heal on it's own.


Member Since: September 19, 2007
LHO: March 31, 2008- October 13, 2012

"Freedom is what you do with what's been done to you." Jean Paul Sarte
   
  (#7 (permalink)) Old
Symphony. Offline
"You're the only light."
Experienced TeenHelper
******
 
Symphony.'s Avatar
 
Name: Sarah
Age: 20
Gender: Female
Location: USA.

Posts: 619
Blog Entries: 29
Join Date: December 10th 2011

Re: Weird reaction from medication? - December 18th 2011, 04:34 PM

I didn't have this problem today, but after reading all your posts, I will try everything everyone said. Thanks for the tips and info, guys (:
   
  (#8 (permalink)) Old
Never Forget Hope
I can't get enough
*********
 
escape_thereal_world's Avatar
 
Name: Kelly
Age: 28
Gender: Female
Location: Charleston, SC

Posts: 3,097
Blog Entries: 98
Join Date: January 7th 2009

Re: Weird reaction from medication? - December 18th 2011, 04:37 PM

Great Hopefully it doesn't happen again. Since it's gone away, I'm going to close the thread. Feel free to post again or ask me to reopen this if it happens again!
   
Closed Thread

Bookmarks

Tags
medication, reaction, weird

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.